Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on invertibility preservers on Banach algebras


Authors: Matej Bresar, Ajda Fosner and Peter Semrl
Journal: Proc. Amer. Math. Soc. 131 (2003), 3833-3837
MSC (2000): Primary 46H05, 46H10, 47B48
DOI: https://doi.org/10.1090/S0002-9939-03-07192-2
Published electronically: July 9, 2003
MathSciNet review: 1999931
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let ${\mathcal{A}}$ be ${\mathcal{B}}$be semisimple Banach algebras and let $\phi:\mathcal{A}\to\mathcal{B}$be a unital bijective linear operator that preserves invertibility. If the socle of ${\mathcal A}$ is an essential ideal of ${\mathcal A}$, then $\phi$ is a Jordan isomorphism.


References [Enhancements On Off] (What's this?)

  • 1. B. Aupetit, The uniqueness of the complete norm topology in Banach algebras and Banach Jordan algebras, J. Funct. Anal. 47 (1982), 1-6. MR 83g:46044
  • 2. B. Aupetit, ``A primer on spectral theory", Springer-Verlag, New York, 1991. MR 92c:46001
  • 3. B. Aupetit, Spectrum-preserving linear mappings between Banach algebras or Jordan-Banach algebras, J. London Math. Soc. (2) 62 (2000), 917-924. MR 2001h:46078
  • 4. B. Aupetit and H. du Mouton, Spectrum preserving linear mappings in Banach algebras, Studia Math. 109 (1994), 91-100. MR 95c:46070
  • 5. M. Bresar and P. Semrl, Finite rank elements in semisimple Banach algebras, Studia Math. 128 (1998), 287-298. MR 99a:46089
  • 6. M. Bresar and P. Semrl, Spectral characterization of idempotents and invertibility preserving linear maps, Expo. Math. 17 (1999), 185-192. MR 2000d:16050
  • 7. I. N. Herstein, Jordan homomorphisms, Trans. Amer. Math. Soc. 81 (1956), 331-341. MR 17:938f
  • 8. A. A. Jafarian and A. R. Suorour, Spectrum preserving linear maps, J. Funct. Anal. 66 (1986), 255-261. MR 87m:47011
  • 9. I. Kaplansky, ``Algebraic and analytic aspects of operator algebras", Regional Conference Series in Mathematics 1, Amer. Math. Soc., Providence, RI, 1970. MR 47:845
  • 10. A. R. Sourour, Invertibility preserving linear maps on ${\mathcal L}(X)$, Trans. Amer. Math. Soc. 348 (1996), 13-30. MR 96f:47069

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46H05, 46H10, 47B48

Retrieve articles in all journals with MSC (2000): 46H05, 46H10, 47B48


Additional Information

Matej Bresar
Affiliation: Department of Mathematics, University of Maribor, PF, Koroška 160, SI-2000 Maribor, Slovenia
Email: bresar@uni-mb.si

Ajda Fosner
Affiliation: Department of Mathematics, University of Maribor, PF, Koroška 160, SI-2000 Maribor, Slovenia
Email: ajda.fosner@uni-mb.si

Peter Semrl
Affiliation: Department of Mathematics, University of Ljubljana, Jadranska 19, SI-1000 Ljubljana, Slovenia
Email: peter.semrl@fmf.uni-lj.si

DOI: https://doi.org/10.1090/S0002-9939-03-07192-2
Received by editor(s): July 25, 2002
Published electronically: July 9, 2003
Additional Notes: Partially supported by a grant from the Ministry of Science of Slovenia
Communicated by: David R. Larson
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society